MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH ANTS; MUSCLE / NEUROSTIMULATION SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH ANTS; MUSCLE / NEUROSTIMULATION SYSTEM
Model Number ANTS ELECTRODE
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.Please be aware that this report currently identifies mi1200 synchrony as the selected device; however, the report pertains to the ants (auditory nerve test system electrode) (b)(6).This discrepancy will be corrected in the final report.
 
Event or Problem Description
Despite proper connection and satisfactory integrity tests, the ants (auditory nerve test system) electrode failed to transmit a signal due to high impedances, preventing the intended hearing nerve assessment, and resulting in no ci implantation.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the ants electrode failed to transmit a signal due to high impedances during implantation surgery.Therefore no cochlear implant was implanted.Device investigation revealed a mechanical damage of the ants electrode due to multiple overload wire fractures.As device history record review confirms that the device was released within specification, the observed damage was most likely caused, inadvertently, during intraoperative handling.This is a final report.
 
Event or Problem Description

Brand Name
ANTS
Common Device Name
MUSCLE / NEUROSTIMULATION SYSTEM
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21544528
Report Number9710014-2025-00161
Device Sequence Number15208384
Product Code MCM
UDI-Device Identifier09008737371371
UDI-Public(01)09008737371371
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANTS ELECTRODE
Device Lot NumberSN: 103029
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer02/10/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale